Alert archive / Kentucky / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 162, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Aug 7, 2005, 3:12 PM EDT for Spencer County, Kentucky. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2005, 3:12 PM EDT (19:12 UTC)
- Expired
- Aug 7, 2005, 3:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Spencer County, KY
The radar
The Louisville radar (KLVX), 58 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.2 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 197 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1131 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 071912
SVRLMK
KYC215-071945-
/O.NEW.KLMK.SV.W.0162.050807T1912Z-050807T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
312 PM EDT SUN AUG 7 2005
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SPENCER COUNTY IN NORTH CENTRAL KENTUCKY
* UNTIL 345 PM EDT
* AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...FREQUENT LIGHTNING...TORRENTIAL RAIN...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TAYLORSVILLE..AND
MOVING SOUTH AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TAYLORSVILLE BY 330 PM
THIS INCLUDES TAYLORSVILLE LAKE STATE PARK.
REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY
AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.
LAT...LON 3810 8526 3812 8543 3794 8539 3797 8520
3800 8518
$$
CS2 follow-up statements
000
WWUS53 KLMK 071926
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
325 PM EDT SUN AUG 7 2005
KYC215-071945-
/O.CON.KLMK.SV.W.0162.000000T0000Z-050807T1945Z/
SPENCER KY-
325 PM EDT SUN AUG 7 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 345 PM EDT FOR
SPENCER COUNTY...
AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR TAYLORSVILLE...OR ABOUT 25 MILES SOUTHEAST OF
LOUISVILLE...MOVING SOUTH AT 5 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SOUTH AND EAST OF TAYLORSVILLE THROUGH 340 PM EDT.
IF ON OR NEAR AREA LAKES...INCLUDING TAYLORSVILLE LAKE...GET OUT OF
THE WATER AND MOVE INDOORS OF INSIDE A VEHICLE. REMEMBER...LIGHTNING
CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM
LAT...LON 3810 8526 3812 8543 3794 8539 3797 8520
3800 8518
$$
CS000
WWUS53 KLMK 071942
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
341 PM EDT SUN AUG 7 2005
KYC215-071951-
/O.EXP.KLMK.SV.W.0162.000000T0000Z-050807T1945Z/
SPENCER KY-
342 PM EDT SUN AUG 7 2005
...THE SEVERE THUNDERSTORM WARNING FOR SPENCER COUNTY EXPIRES AT 345
PM EDT...
THE STORM HAS WEAKENED...HOWEVER STORMS WITH HEAVY RAIN AND
LIGHTNING WILL CONTINUE. IF ON OR NEAR AREA LAKES...INCLUDING
TAYLORSVILLE LAKE...GET OUT OF THE WATER AND MOVE INDOORS OF INSIDE
A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE
PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT
ON THE WATER IN A THUNDERSTORM
LAT...LON 3810 8526 3812 8543 3794 8539 3797 8520
3800 8518
$$
CSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:00 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 7, 2:00 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 200 PM EDT SUN AUG 7 2005 .SHORT TERM (TONIGHT AND MONDAY)... TONIGHT... ZONAL UPPER AIR FLOW WILL CONTINUE ACROSS SOUTHERN CANADA. A BROAD UPPER RIDGE WILL PERSIST ACROSS MUCH OF THE CONUS. AN UPPER LOW WILL CONTINUE TO MOVE SLOWLY NORTHWARD THROUGH EASTERN ALABAMA. EXTENSIVE MIDLEVEL CLOUDINESS TO THE NORTH OF UPPER LOW WILL MAKE SLOW PROGRESS NORTHWESTWARD...POSSIBLY GIVING OUR SOUTHEASTERN COUNTIES A MOSTLY CLOUDY NIGHT AND A FEW OVERNIGHT SHOWERS. FARTHER NORTHWEST ACROSS SOUTHERN INDIANA...ISOLATED TO SCATTERED EVENING THUNDERSTORMS WILL DIMINISH OVERNIGHT AND MOSTLY CLEAR SKIES WILL DEVELOP DURING THE EARLY MORNING HOURS. EVENING STORMS WILL...LIKE THE PAST SEVERAL DAYS...BE QUITE SLOW MOVING. ISOLATED AREAS MAY RECEIVE GUSTY WINDS AND BRIEF HEAVY RAINFALL. MONDAY... OUR PERSISTENT STAGNANT HUMID AIRMASS WILL CONTINUE ACROSS THE LOWER OHIO VALLEY MONDAY. ALTHOUGH A WEAK TROUGH WILL MOVE TOWARDS THE WESTERN GREAT LAKES LATE...THIS FEATURE WILL STAY TOO FAR NORTH TO AFFECT REGION. ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED TO DEVELOP AGAIN IN THE AFTERNOON. HAVE NOT NOTED ANY FEATURES TO DETERMINE MOS LIKELY LOCATION FOR DEVELOPMENT HOWEVER. STRONG STORM(SHOULD ANY FORM AT ALL) ARE MORE LIKELY ACROSS SOUTHERN INDIANA AWAY FROM THE POSSIBLE MID LEVEL CLOUDINESS AND MOIST ADIABATIC LAPSE RATES ASSOCIATED WITH UPPER LOW TO OUR SOUTH. FORECAST SOUNDING DO INDICATE DRIER AIR AT MID LEVELS ACROSS INDIANA AND ILLINOIS TOMORROW. .LONG TERM (MON NIGHT-SUNDAY)... BROAD UPPER TROFINESS REMAINS OVER THE OHIO VALLEY TUE/WED...LEADING TO DIURNAL CHANCES FOR TSRA DURING THE AFTN/EVE HOURS. LATEST NAM DEPICTS A SFC TROF AXIS OVER THE CWA WHICH COULD HELP FOCUS CONVECTIVE DEVELOPMENT. WET MICROBURST INDEX DOES INDICATE POTENTIAL FOR SOME ISLTD PULSE-TYPE SVR STORMS ALONG/N OF THE OHIO RIVER TUE AFTN AND A SIMILAR SITUATION FOR WED AFTN. THU-SAT PERIOD BOTH GFS/ECMWF FCST FAIRLY STRONG UPPER RIDGING TO OVERSPREAD MUCH OF THE ERN/SERN CONUS INCLUDING THE OHIO VALLEY. RELIED HEAVILY ON CLIMATOLOGY FOR THE FCST DURING THIS PERIOD WHICH YIELDS M/CLEAR NIGHTS AND M/SUNNY TO OCNL PARTLY SUNNY DAYS. ECMWF 850MB RH FIELDS SUPPORT THIS GENERAL THINKING. CHANCES FOR SEEING THIS YEARS PERSEIDS EARLY FRIDAY MORNING LOOK GOOD AT THIS POINT. KEPT POPS OUT OF THE FCST FOR THIS PERIOD...THOUGH THURSDAY MIGHT BE THE DAY WE COULD STILL SEE SOME ISLTD AFTN/EVE CONVECTION AS THE RIDGE WOULD HAVE YET TO ESTABLISH ITSELF. SUNDAY A FRONTAL ZONE MAY DEVELOP FROM THE CNTRL PLAINS INTO THE GREAT LAKES. SUSPECT STRONG RIDGING OVER SERN CONUS WOULD HELP KEEP THIS FEATURE WELL NW OF THE FCST AREA AT THIS TIME...HWVR HAVE INCREASED CLOUD COVER FOR SUNDAY AFTN. TEMPERATURES WILL EXHIBIT A WARMING TREND DURING THE LONG TERM PERIOD...ESP AS WE GET INTO THU-SAT TIMEFRAME. LOWER TO POSSIBLY MID 90S LOOK REASONABLE...THOUGH DEWPOINTS SHOULD REMAIN AROUND OR SLIGHTLY BELOW 70F...WHICH WOULD HELP LIMIT PEAK HEAT INDEX READINGS TO 100F OR BELOW. JSD/CS .LMK WATCHES/WARNINGS/ADVISORIES... .IN...NONE. .KY...NONE. &&
Hazardous weather outlook, Aug 7, 11:25 AM EDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1125 AM EDT SUN AUG 7 2005 INZ076>079-083-084-089>092-KYZ023>032-061-070-080834- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CLARK IN-CRAWFORD IN-DUBOIS IN- FLOYD IN-GRAYSON KY-HANCOCK KY-HARDIN KY-HARRISON IN-JEFFERSON IN- JEFFERSON KY-LOGAN KY-MEADE KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- SCOTT IN-TRIMBLE KY-WASHINGTON IN- INCLUDING THE CITIES OF...BEAVER DAM...CORYDON...ELIZABETHTOWN... ENGLISH...HARDINSBURG...JASPER...JEFFERSONVILLE...LEITCHFIELD... LOUISVILLE...MADISON...MOUNT WASHINGTON...NEW ALBANY... RUSSELLVILLE...TELL CITY 1125 AM EDT (1025 AM CDT) SUN AUG 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY WEST OF INTERSTATE 65...INCLUDING SALEM...LOUISVILLE...AND BRANDENBURG. .DAY ONE...REST THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON LASTING INTO THE EARLY EVENING HOURS. THE STORM PREDICTION CENTER HAS PLACED WESTERN KENTUCKY AND PORTIONS OF SOUTH CENTRAL INDIANA IN A SLIGHT RISK. WITH VERY LIGHT WINDS ALOFT...ANY STORMS THAT DEVELOP WILL BE PULSE TYPE SEVERE. SOME OF THE STRONGER STORMS MAY BE CAPABLE OF PRODUCING ISOLATED WIND DAMAGE AND MARGINALLY SEVERE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS CAN BE EXPECTED MONDAY THROUGH WEDNESDAY NIGHT...ESPECIALLY IN THE AFTERNOON AND EVENING HOURS. SEVERE WEATHER IS NOT EXPECTED...THOUGH LOCALLY HEAVY DOWNPOURS AND GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED...ALTHOUGH SPOTTERS ARE ENCOURAGED TO RELAY ANY SIGNIFICANT STORM REPORTS. KYZ033>043-045>049-053>057-062>067-071>078-081-082-080834- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY-CASEY KY- CLARK KY-CLINTON KY-CUMBERLAND KY-EDMONSON KY-FAYETTE KY-FRANKLIN KY- GARRARD KY-GREEN KY-HARRISON KY-HART KY-HENRY KY-JESSAMINE KY- LARUE KY-LINCOLN KY-MADISON KY-MARION KY-MERCER KY-METCALFE KY- MONROE KY-NELSON KY-NICHOLAS KY-RUSSELL KY-SCOTT KY-SHELBY KY- SIMPSON KY-SPENCER KY-TAYLOR KY-WARREN KY-WASHINGTON KY-WOODFORD KY- INCLUDING THE CITIES OF...ALBANY...BARDSTOWN...BOWLING GREEN... CAMPBELLSVILLE...COLUMBIA...CYNTHIANA...DANVILLE...FRANKFORT... FRANKLIN...GEORGETOWN...GLASGOW...HARRODSBURG...JAMESTOWN... LAWRENCEBURG...LEXINGTON...MUNFORDVILLE...PARIS...RICHMOND... SCOTTSVILLE...SHELBYVILLE...SPRINGFIELD...STANFORD...TAYLORSVILLE... TOMPKINSVILLE...VERSAILLES...WINCHESTER 1125 AM EDT (1025 AM CDT) SUN AUG 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY EAST OF INTERSTATE 65...INCLUDING BOWLING GREEN...LEXINGTON...AND FRANKFORT. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS CAN BE EXPECTED TO DEVELOP THIS AFTERNOON LASTING INTO THE EARLY EVENING HOURS. THE STORMS WILL BE SLOW MOVERS AND MAY DROP LOCALLY HEAVY AMOUNTS OF RAIN...ALONG WITH FREQUENT LIGHTNING. A FEW OF THESE STORMS COULD PRODUCE WIND GUSTS OF OVER 45 MPH...AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS CAN BE EXPECTED SUNDAY THROUGH WEDNESDAY NIGHT...ESPECIALLY IN THE AFTERNOON AND EVENING HOURS. SEVERE WEATHER IS NOT EXPECTED...THOUGH LOCALLY HEAVY DOWNPOURS AND GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT ANTICIPATED. JSD
In the hours before
Local storm report, Aug 7, 2:31 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
231 PM EDT SUN AUG 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL RADCLIFF 37.82N 85.94W
08/07/2005 0.75 INCH HARDIN KY EMERGENCY MNGR
PENNY SIZED HAIL REPORTED IN RADCLIFF. GUSTY WINDS AS
WELL.
&&
JSDSpecial weather statement, Aug 7, 2:48 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 248 PM EDT SUN AUG 7 2005 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>063-071945- ANDERSON KY-BOURBON KY-BOYLE KY-BRECKINRIDGE KY-BULLITT KY-BUTLER KY- CLARK IN-CLARK KY-CRAWFORD IN-DUBOIS IN-EDMONSON KY-FAYETTE KY- FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-HANCOCK KY-HARDIN KY- HARRISON IN-HARRISON KY-HART KY-HENRY KY-JEFFERSON IN-JEFFERSON KY- JESSAMINE KY-LARUE KY-MADISON KY-MARION KY-MEADE KY-MERCER KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN-SCOTT IN- SCOTT KY-SHELBY KY-SPENCER KY-TRIMBLE KY-WASHINGTON IN-WASHINGTON KY- WOODFORD KY- INCLUDING THE CITIES OF...BARDSTOWN...BEAVER DAM...CORYDON... CYNTHIANA...DANVILLE...ELIZABETHTOWN...ENGLISH...FRANKFORT... GEORGETOWN...HARDINSBURG...HARRODSBURG...JASPER...JEFFERSONVILLE... LAWRENCEBURG...LEITCHFIELD...LEXINGTON...LOUISVILLE...MADISON... MOUNT WASHINGTON...MUNFORDVILLE...NEW ALBANY...PARIS...RICHMOND... SHELBYVILLE...SPRINGFIELD...TAYLORSVILLE...TELL CITY...VERSAILLES... WINCHESTER 248 PM EDT (148 PM CDT) SUN AUG 7 2005 ...STRONG STORMS IN THE AREA THIS AFTERNOON... SCATTERED THUNDERSTORMS WILL DEVELOP OVER PORTIONS OF SOUTHERN INDIANA AND CENTRAL KENTUCKY THROUGH 4 PM EDT (3 PM CDT). THE STORMS ARE MOST NUMEROUS IN THE FOLLOWING AREAS: SOUTHERN ANDERSON COUNTY JUST WEST OF HIGHWAY 127... NORTHERN ORANGE AND WASHINGTON COUNTIES IN INDIANA... FROM SHELBYVILLE SOUTHWESTWARD TO NEAR FORT KNOX... WESTERN BRECKINRIDGE COUNTY... THESE STORMS WILL BE SLOW MOVING...SO LOCALLY TORRENTIAL RAINS ARE POSSIBLE WITH QUICK RAINFALL AMOUNTS FROM 1 TO 2 INCHES IN SOME CASES. WATCH FOR PONDING WATER ON ROADWAYS IN HEAVY RAIN. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. ALSO...NEAR ANY STORMS THAT DEVELOP...HAIL...GUSTY WINDS TO 45 MPH AND LIGHTNING ARE POSSIBLE. A FEW OF THESE STORMS COULD BRIEFLY BECOME STRONG OR EVEN SEVERE. VISIT WEATHER.GOV/LOUISVILLE ON THE INTERNET OR LISTEN TO NOAA WEATHER RADIO FOR ADDITIONAL INFORMATION. CS
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 2:12 PM EDT | Severe Thunderstorm Warning | LMK | Hardin | 33 min |
| Aug 7, 3:38 PM EDT | Severe Thunderstorm Warning | LMK | Nelson | 22 min |
| Aug 7, 4:51 PM EDT | Severe Thunderstorm Warning | LMK | Hancock | 19 min |
| Aug 7, 5:14 PM EDT | Severe Thunderstorm Warning | LMK | Hardin | 31 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.